MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO MEDICAL CORPORATION CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: initial reporter name: unknown.E1: phone number: unknown.E2: health professional: unknown.E3: occupation: unknown.Confirmation of the provided image found transparent bubbles were found on the gas outlet side.Visual inspection of the actual sample upon receipt found no anomaly such as a breakage.Leak test of the actual sample: the actual sample (after rinsing) was installed into a circuit consisting of tubes, and the colored saline solution was circulated through the actual sample.No leakage was found.The blood outlet port side was clamped, and the inside of housing on the gas channel side was inspected when an air pressure of 2 kgf/cm2 was applied to the blood channel from the blood inlet port side.No leakage was found.The manufacturing record and the incoming inspection record of the actual product found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, as a possible cause of bubbles found on the gas outlet side, following factors were inferred from our past experience.However, no anomaly that could lead to a leak was found in the actual sample, and the cause of occurrence could not be clarified.The blood properties changed due to some factor, a substance having a surface-active action was produced, and the relationship between the surface tension of blood and gas maintained in the micropores of fiber was broken.This made the fibers hydrophilic, leading to plasma leakage.Liquid adhered to the gas outlet side due to some factor, causing bubbles to form when air was swept.Relevant instructions for use (ifu) reference: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx05 oxygenator and reservoir." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported leakage with the capiox device involved.During priming, the perfusionist found a lot of bubbles in gas outlet after he added blood to replace crystalloid.There was no patient injury/medical or surgical intervention required.The procedure outcome was not reported.The patient was not harmed.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19310208
Report Number9681834-2024-00074
Device Sequence Number6942626
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public04987350781772
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberN/A
Device Catalogue NumberCX*FX05RW
Device Lot Number230119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Initial Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACORPOREAL CIRCULATION MACHINE.
Patient SexUnknown